Alert archive / Illinois / River Flood Warnings in 2013
River Flood Warning 24, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 10, 2013, 8:15 PM CDT for Brown County, Illinois. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2013, 8:15 PM CDT (01:15 UTC)
- Expired
- Mar 13, 2013, 10:00 AM CDT
- In force
- 62 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, IL
The radar
The Lincoln radar (KILX), 111 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Ripley (RIPI2).
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05585000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
231
WGUS43 KLSX 110115
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
815 PM CDT SUN MAR 10 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN ILLINOIS...
LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY
.THIS FLOOD WARNING IS A RESULT OF 1 TO 1.5 INCHES OF PRECIPITATION THE
PAST 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-120115-
/O.NEW.KLSX.FL.W.0024.130311T0115Z-130313T1500Z/
/RIPI2.1.ER.130310T2330Z.130311T1800Z.130312T1500Z.NO/
815 PM CDT SUN MAR 10 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL WEDNESDAY MORNING.
* AT 7:45 PM SUNDAY THE STAGE WAS 22.1 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.3 FEET BY
TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
LATE TUESDAY MORNING.
* IMPACT...AT 22.0 FEET...FLOOD STAGE. FARMLAND FLOODING AND RURAL
DAMAGES BEGIN.
* IMPACT...AT 17.0 FEET...BANKS BEGIN TO OVERFLOW.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/11 03/12 03/13 03/14 03/15
LA MOINE RIVER
RIPLEY 22.0 22.10 22.2 22.1 21.4 20.7 16.03 follow-up statements
406
WGUS83 KLSX 111637
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1137 AM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ILLINOIS...
LA MOINE RIVER AT RIPLEY
.THIS FLOOD WARNING IS A RESULT OF SNOW MELT AND 1.5 TO 3 INCHES OF
PRECIPITATION THE PAST 48 HOURS AND NO PRECIPITATION INCHES FORECAST
IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-121637-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-130313T1200Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T1200Z.NO/
1137 AM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL WEDNESDAY MORNING.
* AT 10:45 AM MONDAY THE STAGE WAS 22.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND IS FORECAST TO FALL
BELOW FLOOD STAGE TUESDAY MORNING.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/12 03/13 03/14 03/15 03/16
LA MOINE RIVER
RIPLEY 22.0 22.48 22.0 21.4 20.4 16.4 11.7335
WGUS83 KLSX 120251
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CDT MON MAR 11 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
ILLINOIS...
LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY
.THIS FLOOD WARNING IS A RESULT OF PAST SNOW MELT AND RAINFALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-130251-
/O.EXT.KLSX.FL.W.0024.000000T0000Z-130313T0900Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T0900Z.NO/
951 PM CDT MON MAR 11 2013
THE FLOOD WARNING CONTINUES FOR
THE LA MOINE RIVER AT RIPLEY
* UNTIL THE PRE-DAWN HOURS OF EARLY TUESDAY MORNING.
* AT 8:45 PM MONDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY TOMORROW.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/12 03/13 03/14 03/15 03/16
LA MOINE RIVER
RIPLEY 22.0 22.22 21.9 21.2 20.2 16.1 11.8258
WGUS83 KLSX 120927
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 AM CDT TUE MAR 12 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ILLINOIS...
LA MOINE RIVER AT RIPLEY AFFECTING BROWN COUNTY
.THIS IS THE FINAL STATEMENT ON THIS FLOOD WARNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
ILC009-120957-
/O.CAN.KLSX.FL.W.0024.000000T0000Z-130313T0900Z/
/RIPI2.1.ER.130310T2330Z.130311T1545Z.130312T0545Z.NO/
427 AM CDT TUE MAR 12 2013
THE FLOOD WARNING IS CANCELLED FOR
THE LA MOINE RIVER AT RIPLEY.
* AT 3:45 AM TUESDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:45 AM TUESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
MORNING.
&&
LAT...LON 4013 9074 4013 9068 4000 9051 3996 9052 3998 9064
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/13 03/14 03/15 03/16 03/17
LA MOINE RIVER
RIPLEY 22.0 21.82 21.9 21.2 20.2 16.1 11.8What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:47 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 10, 6:47 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 647 PM CDT SUN MAR 10 2013 .SHORT TERM...(TONIGHT) ISSUED AT 359 PM CDT SUN MAR 10 2013 SURFACE LOW CURRENTLY OVER CENTRAL MO WILL CONTINUE TO LIFT NORTHEASTWARD THIS EVENING. DRY SLOT ASSOCIATED WITH THE SYSTEM...IS MAKING PROGRESS TO THE EAST ACROSS FORECAST AREA LATE THIS AFTERNOON...SO PCPN TO COME TO AN END MOST LOCATIONS BY 00Z MONDAY. HOWEVER...HAVE A LINE OF SHOWERS ASSOCIATED WITH MAIN COLD FRONT SLIDING EAST INTO COLUMBIA AREA BETWEEN 5 AND 6 PM AND PROGRESS TO THE EAST THROUGH THE EARLY EVENING HOURS. THEN HAVE TO DEAL WITH WRAP AROUND/DEF ZONE PCPN ON BACKSIDE OF SYSTEM OVERNIGHT...AS COLDER AIR FILTERS IN. WILL SEE LIGHT RAIN BEGIN TO MIX WITH/CHANGE OVER TO LIGHT SNOW LATE THIS EVENING. BEST DYNAMICS ARE NORTH OF FORECAST AREA OVER IOWA...SO ONLY EXPECT A FEW TENTHS SNOWFALL ACCUMULATION OVER FAR NORTHERN PORTIONS OF FORECAST AREA OVERNIGHT. AS FOR LOW TEMPS...UPPER 20S TO UPPER 30S CAN BE EXPECTED. ON THE FLOOD WATCH FRONT...HEAVIEST RAIN WITH THIS SYSTEM HAS ENDED OVER THE WATCH AREA. ADDITIONAL VERY BRIEF SHOT OF RAIN WILL FALL WITH THE PASSAGE OF THE AFOREMENTIONED COLD FRONT OVER THE NEXT COUPLE OF HOURS BUT ADDITIONAL RAINFALL WITH THIS WILL BE MINOR. SO...WATCH HAS BEEN CANCELLED. BYRD/TRUETT && .LONG TERM...(MONDAY THROUGH NEXT SUNDAY) ISSUED AT 359 PM CDT SUN MAR 10 2013 (MONDAY-WEDNESDAY) SIMILAR TO MODEL RUNS OF THE PAST 24 HOURS...GUIDANCE BASED OFF OF THIS MORNINGS 12Z DATA IS STILL FORECASTING UPPER LOW TO DRIFT INTO WISCONSIN ON MONDAY MORNING. TROF ROTATING AROUND THE LOW WILL SWEEP INTO THE MID MISSISSIPPI VALLEY DURING THE MORNING..CONTINUING A CHANCE OF LIGHT SNOW WITH VERY MINOR ACCUMULATIONS OVER N SECTIONS OF THE CWA. WHILE THIS THREAT OF SNOW SHOULD WIND DOWN BY MIDDAY...IT APPEARS CLEARING OF THE CLOUDS WILL BE SLOWER DUE TO EXTENSIVE LOW LEVEL MOISTURE THAT WILL BE WRAPPING AROUND SYSTEM. LATEST FORECAST SOUNDINGS TO SUGGEST SOME CLEARING WORKING INTO MID MISSOURI THIS AFTERNOON...BUT ELSEWHERE IT APPEARS THAT CLEARING WILL BE DELAYED UNTIL THE OVERNIGHT HOURS. THE REMAINDER OF THE SHORT RANGE WILL BE DOMINATED BY NW FLOW AS UPPER TROF DEEPENS OVER EAST COAST. SHORTWAVE ZIPPING THROUGH THE REGION WILL PRODUCE A BIT OF WAA ON TUESDAY MORNING...FOLLOWED BY A WEAK SECONDARY SURGE OF COOLER AIR HEADING INTO MIDWEEK. WITH WEAK DYNAMICS AND LIMITED MOISTURE NOT LOOKING FOR MUCH IF ANY PRECIP THREAT WITH THIS SYSTEM. TEMPERATURE-WISE...NET RESULT OF THE WAA/CAA COUPLET WILL BE THAT MAX AND MINS ON TUESDAY-WEDNESDAY WILL REMAIN A BIT BELOW NORMAL AND SHOULD BE FAIRLY SIMILAR. HIGHS WILL RANGE FROM THE MID 40S OVER OUR CENTRAL ILLINOIS COUNTIES TO THE LOWER 50S IN SE MO...WITH LOWS IN THE MID 20S TO LOWER 30S. (THURSDAY-SUNDAY) MEDIUM RANGE SOLUTIONS ARE ALL SUGGESTING THAT THE AMPLIFIED UA FLOW AT MIDWEEK WILL TRANSITION TO A ZONAL FLOW REGIME DURING THE UPCOMING WEEKEND. INITIALLY...ON THURSDAY AND FRIDAY...EWD PROGRESSION OF EAST COAST TROF WILL ALLOW RIDGING...AND WARMER TEMPS...TO SURGE INTO THE AREA. HIGHS SHOULD CLIMB 5-10 DEGREES ABOVE AVERAGE FOR MID MARCH DURING THIS TIME...AND WILL RANGE FROM THE MID 50S OVER NE MO TO MID AND PERHAPS UPPER 60S OVER EASTERN OZARKS. NIGHTS SHOULD BE EQUALLY MILD...WITH LOWS RANGING FROM THE MID 30S TO MID 40S. WARMING TREND WILL STALL OUT ON SATURDAY AND SUNDAY AS THE WESTERLIES BECOME ESTABLISHED OVER THE CONUS. THIS WILL ALLOW FRONTAL BOUNDARY TO SLIDE SOUTH AND TAKE UP RESIDENCE OVER THE MID MISSISSIPPI VALLEY...AND EVENTUALLY SAG A BIT SOUTH ON SUNDAY. THERE IS ALSO GENERAL AGREEMENT THAT SHORTWAVE THAT WILL HELP FLATTEN THE RIDGE WILL APPROACH THE REGION LATE FRIDAY NIGHT OR SATURDAY...AND HAVE CARRIED SOME LOW CHANCE POPS OVER THE NE SECTIONS OF OUR CWA DURING THIS TIME. TRUETT && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 627 PM CDT SUN MAR 10 2013 TEMPORARY IMPROVEMENT IN CIGS AT SOME TAF SITES IS EXPECTED TO LAST FOR THE NEXT HOUR OR SO BASED ON SATELLITE TRENDS BUT CIGS WILL QUICKLY FALL BACK TO MVFR/IFR TONIGHT WITH THE ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF A DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS CENTRAL MO AND WILL REACH KUIN/KSUS/KCPS BEFORE 04Z IF IT HOLDS TOGETHER. WINDS THEN TURN WLY TONIGHT AFTER FROPA. SOME LIGHT SNOW IS POSSIBLE AT KUIN TONIGHT. CIGS WILL GRADUALLY IMPROVE TOMORROW THROUGH THE DAY AS THE LOW PRESSURE SYSTEM CONTINUES MOVING AWAY FROM THE AREA AND DRIER AIR SPREADS EWD INTO MO/IL. SPECIFICS FOR KSTL...TEMPORARY IMPROVEMENT IN CIGS AT TAF ISSUANCE IS EXPECTED TO LAST FOR THE NEXT HOUR OR SO DUE TO THE DRY SLOT MOVING OVERHEAD. CIGS WILL FALL TO MVFR/IFR THIS EVENING WITH THE ARRIVAL OF A LARGE STRATUS DECK WHICH IS WRAPPING AROUND THE BACK SIDE OF THE DEPARTING LOW PRESSURE SYSTEM. A LINE OF SHOWERS HAS DVLPD ACROSS CENTRAL MO AND WILL REACH KSTL BETWEEN 01-04Z IF IT HOLDS TOGETHER. CDFNT WILL LIKELY REACH KSTL AROUND 06Z WITH WINDS BECOMING WLY AFTER FROPA. A FEW FLURRIES ARE POSSIBLE OVERNIGHT HOWEVER THE PCPN SHOULD HAVE ENDED BY THE TIME THE COLD AIR ARRIVES. CIGS WILL GRADUALLY IMPROVE TOMORROW WITH CLRG SKIES POSSIBLE AFTER 12/00Z. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 10, 4:15 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SUN MAR 10 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111130- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 415 PM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A MIX OF RAIN AND SNOW IS EXPECTED TO DEVELOP OVER EXTREME NORTHEAST MISSOURI THIS EVENING...AND CHANGE OVER TO ALL SNOW LATER TONIGHT. ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TRUETT
In the hours before
Local storm report, Mar 10, 3:19 PM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
319 PM CDT SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HEAVY RAIN 6 ENE MARTHASVILLE 38.66N 90.95W
03/10/2013 M1.21 INCH ST. CHARLES MO TRAINED SPOTTER
SINCE AROUND MIDNIGHT LAST NIGHT
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Pike | 7 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Calhoun | 8 days |
| Mar 10, 10:22 PM CDT | River Flood Warning | LSX | Calhoun | 7 days |
| Mar 11, 12:01 PM CDT | River Flood Warning | LSX | Calhoun, Greene, Jersey | 7 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Pike | 8 days |
| Mar 11, 12:25 PM CDT | River Flood Warning | LSX | Jersey | 8 days |
Nearby
River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.